Alert archive / Arizona / Flash Flood Warnings in 2015
Flash Flood Warning 82, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 31, 2015, 3:36 PM MST for Mohave County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 31, 2015, 3:36 PM MST (22:36 UTC)
- Expired
- Jul 31, 2015, 6:30 PM MST
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Mohave County, AZ
The radar
The Cedar City radar (KICX), 78 km from the middle of the area, began a volume at 22:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.6 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 224 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 1347 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
042
WGUS55 KVEF 312236
FFWVEF
AZC015-010130-
/O.NEW.KVEF.FF.W.0082.150731T2236Z-150801T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
336 PM MST FRI JUL 31 2015
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN MOHAVE COUNTY IN NORTHWESTERN ARIZONA...
* UNTIL 630 PM MST
* AT 335 PM MST...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN OVER COLORADO CITY. THE STORM IS NEARLY STATIONARY.
FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
COLORADO CITY AND CANE BEDS
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON
ROADS. TO ESCAPE RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO
CROSS A FLOODED ROAD OR ENTER A FLOOD CHANNEL. TURN AROUND...DONT
DROWN! REPORT FLOODING TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA
FACEBOOK OR TWITTER.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3683 11306 3700 11316 3700 11281 3683 11276
$$
OUTLER2 follow-up statements
476 WGUS75 KVEF 312340 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 440 PM MST FRI JUL 31 2015 AZC015-010130- /O.CON.KVEF.FF.W.0082.000000T0000Z-150801T0130Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MOHAVE AZ- 440 PM MST FRI JUL 31 2015 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM MST FOR NORTHERN MOHAVE COUNTY... AT 438 PM MST...MOST OF THE RAINFALL HAS ENDED ACROSS THE AREA. A GAUGE NEAR CANE BEDS REPORTED OVER AN INCH OF RAIN IN LESS THAN AN HOUR AND RUNOFF OF LOCAL WASHES AND DRAINAGES WILL PERSIST ANOTHER HOUR OR TWO. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... COLORADO CITY AND CANE BEDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON ROADS. TO ESCAPE RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO CROSS A FLOODED ROAD OR ENTER A FLOOD CHANNEL. TURN AROUND...DONT DROWN! REPORT FLOODING TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA FACEBOOK OR TWITTER. TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD DEATHS OCCUR IN VEHICLES. && LAT...LON 3683 11306 3700 11316 3700 11281 3683 11276 $$ OUTLER
945 WGUS75 KVEF 010121 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 621 PM MST FRI JUL 31 2015 AZC015-010130- /O.EXP.KVEF.FF.W.0082.000000T0000Z-150801T0130Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MOHAVE AZ- 621 PM MST FRI JUL 31 2015 ...THE FLASH FLOOD WARNING FOR NORTHERN MOHAVE COUNTY WILL EXPIRE AT 630 PM MST... THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE A THREAT. PLEASE REPORT ANY FLOODING OR FLOOD DAMAGE TO LOCAL LAW ENFORCEMENT. LAT...LON 3683 11306 3700 11316 3700 11281 3683 11276 $$ OUTLER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 31, 2:35 PM MST, 1 hour 1 minute earlier.
Area forecast discussion, Jul 31, 2:35 PM MST, 1 hour 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 235 PM PDT FRI JUL 31 2015 .SYNOPSIS...AN IMPULSE OVER SOUTHERN ARIZONA WILL MOVE NORTH ACROSS THE AREA TONIGHT AND SATURDAY RESULTING IN SHOWERS AND THUNDERSTORMS. LOCALLY HEAVY RAINFALL IS POSSIBLE WHICH COULD RESULT IN FLASH FLOODING. THE CHANCE FOR SHOWERS AND THUNDERSTORMS WILL DECREASE ACROSS AREAS SOUTH AND WEST OF LAS VEGAS GRADUALLY OVER THE WEEKEND AS DRIER AIR STARTS TO WORK ON IN. GENERALLY DRY CONDITIONS ARE EXPECTED FROM MONDAY ONWARD. TEMPERATURES WILL REMAIN NEAR NORMAL. && .SHORT TERM...THROUGH SUNDAY NIGHT. STRONGEST CONVECTION SO FAR TODAY HAS BEEN OVER THE SPRING MOUNTAINS WEST OF LAS VEGAS AND OVER THE NORTHWEST PLATEAU OF MOHAVE COUNTY. SHALLOW CONVECTION ELSEWHERE ACROSS THE HIGH DESERT OF SAN BERNARDINO AND SOUTHERN MOHAVE COUNTIES GIVING THOSE REGIONS A MUCH NEEDED BREAK FROM THE PREVIOUS TWO DAYS OF ACTIVITY. MADE SOME CHANGES TO THE FLASH FLOOD WATCH. AM CANCELING THE FLASH FLOOD WATCH FOR OUR HIGH DESERT ZONES IN SAN BERNARDINO COUNTY. EVEN THOUGH LITTLE IS GOING ON ACROSS CLARK AND MOHAVE COUNTIES RIGHT NOW, MODELS DO SHOW ANOTHER DISTURBANCE PRESENTLY OVER SOUTHERN ARIZONA SETTING IT SIGHTS ON OUR AREA LATER TONIGHT AND SATURDAY. THEREFORE, DECIDED BEST JUST TO EXTENT THE CURRENT WATCH FOR LINCOLN, CLARK AND MOHAVE COUNTIES THROUGH SATURDAY EVENING. DRIER/MORE STABLE AIR MASS STILL SLATED TO BEGIN ON SUNDAY. .LONG TERM...MONDAY THROUGH FRIDAY. THE LATEST MODEL GUIDANCE CONTINUES TO BE CONSISTENT IN TRENDING TOWARD DRIER CONDITIONS IN THE LONG TERM PERIOD ACROSS MUCH OF THE CWA. BY MONDAY MORNING...DRY SOUTHWEST FLOW IS EXPECT TO CONTINUE TO INFILTRATE THE AREA...WITH THE ONLY REMAINING SIGNIFICANT MOISTURE LINGERING AROUND NORTHERN INYO AND ESMERALDA COUNTIES. POPS WERE TRENDED BACK AREA WIDE...BUT KEPT A CHANCE OF SHOWER AND THUNDERSTORM ACTIVITY IN THE AFOREMENTIONED AREAS...ESPECIALLY THE SIERRA AND WHITE MOUNTAINS OF INYO COUNTY THROUGH MONDAY AFTERNOON. BY MID-WEEK...MOISTURE SHOULD BE SCOURED OUT OF MUCH OF THE CWA...AS A SERIES OF UPPER LEVEL SHORTWAVES TRAVERSES THE GREAT BASIN...COURTESY OF A DIGGING UPPER LEVEL LOW OFF OF THE COAST OF BRITISH COLUMBIA. THIS PATTERN WILL YIELD DRIER AND SLIGHTLY WARMER CONDITIONS INITIALLY...WITH INCREASED AFTERNOON BREEZES. THERE ARE HINTS IN BOTH THE 00Z GFS AND ECMWF TONIGHT IN A POTENTIAL STRONGER SHORTWAVE SWEEPING ACROSS THE GREAT BASIN IN THE WEDNESDAY EVENING TO THURSDAY TIMEFRAME. THIS WOULD AID IN PULLING SUFFICIENT MOISTURE BACK INTO AT LEAST MOHAVE COUNTY FOR LATE WEEK...WHICH COULD SPELL A RETURN OF SHOWER AND THUNDERSTORM CHANCES. THIS WOULD ALSO INTRODUCE A COOLING TREND AREA WIDE...WITH AFTERNOON HIGHS COOLING BACK BELOW AVERAGE FOR EARLY AUGUST THROUGH THE END OF THE WEEK. WITH THAT SAID...STANDARD TIMING AND ESPECIALLY STRENGTH DIFFERENCES BETWEEN MODEL RUNS THIS FAR OUT IS ENOUGH TO KEEP CONFIDENCE LOW IN ANY POTENTIAL SCENARIOS AT THIS TIME. STAY TUNED! && .AVIATION...FOR MCCARRAN...WEAK OUTFLOW BOUNDARY MOVING SOUTHEAST TOWARD THE VALLEY ALONG HIGHWAY 95 SHOULD BRING A WIND SHIFT TO KVGT AROUND 4 PM AND POTENTIALLY KLAS BY 5 PM. IF IT MATERIALIZES EXPECT NORTHWEST WINDS OF 8-12 KTS AT KLAS. OTHERWISE LOW CONFIDENCE OF SEEING SHOWERS OR THUNDERSTORMS AT THE TERMINAL THIS EVENING. ANOTHER DISTURBANCE IS FORECAST TO MOVE NORTH ACROSS THE AREA LATE TONIGHT AND SATURDAY WHICH SHOULD BRING A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS TO THE VALLEY SATURDAY. LOWER CIGS AND VSBY POSSIBLE IN HEAVY RAIN. BEATTY, MORMON MESA AND PEACH SPRINGS CORRIDORS AFFECT BY THUNDERSTORMS INTO THE EVENING. ALL CORRIDORS LIKELY AFFECTED SATURDAY. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...BEST COVERAGE OF THUNDERSTORMS TONIGHT THROUGH SATURDAY WILL BE OVER LINCOLN, CLARK AND MOHAVE COUNTIES. GUSTY AND ERRATIC WINDS AND MVFR OR LOWER CIGS AND VSBY ARE POSSIBLE IN AND NEAR ANY SHRA/TSRA. LOCAL MOUNTAIN OBSCURATIONS ARE POSSIBLE. OTHERWISE EXPECT WINDS TO FAVOR TYPICAL DIURNAL DIRECTION AND SPEED TRENDS WITH SCT-BKN CLOUDS AOA 8K-15K FEET. && .SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES THROUGH SUNDAY. THE REMAINER OF THE WEEK LOOKS DRY. && SHORT TERM/AVIATION...PIERCE LONG TERM...PULLIN FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 5:18 PM MST | Areal Flood Warning | VEF | Mohave | 12 hr |
| Jul 31, 2:50 AM MST | Flash Flood Watch | VEF | Mohave | 44 hr |
Nearby
Flash Flood Warnings in Arizona, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.